MAUDE Adverse Event Report: SIEMENS HEALTHCARE DIAGNOSTICS INC. HEPATITIS B SURFACE ANTIGEN II (HBSII)

SIEMENS HEALTHCARE DIAGNOSTICS INC. HEPATITIS B SURFACE ANTIGEN II (HBSII)
Model Number N/A
Medical Device Problem Code False Negative Result (1225)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/27/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A united states (us) customer contacted a siemens customer care center (ccc) and reported observation of an initial non-reactive and five reactive advia centaur xpt hepatitis b surface antigen (hbsag) results, which were discordant when using hbsag lot 315.The assay's instructions for use (ifu) states the following, under interpretation of results: "results of this assay should always be interpreted in conjunction with the patient's medical history, clinical presentation, and other findings." a siemens customer service engineer (cse) was dispatched to the customer's site.During this visit, the cse performed reagent, ancillary, and sample probe alignments, checked the wash stations, dispense, and aspirations.The customer verified the assay performance with acceptable calibration and quality control (qc), which yielded acceptable results after service intervention.Siemens further evaluated the event, and the cause of the event is inconclusive.The normal troubleshooting actions resolved the event.The instrument is performing according to specifications.No further evaluation of this device is required.
 
Event or Problem Description
The customer reported observation of a nonreactive (negative) advia centaur hepatitis b surface antigen (hbsagii (hbsii)) result, which was considered discordant when using hbsag lot# 315.An initial reactive result was obtained for the patient in question on an alternate advia centaur xpt analyzer.Per the assay¿s instructions for use (ifu), ¿samples with an index value of greater than or equal to 1.0 but less than or equal to 50 are considered reactive (positive) for hbsag.The test must be repeated in duplicate.If 2 of the 3 results are nonreactive (negative), the sample is considered negative for hbsag.Following the ifu, the customer recentrifuged and repeated the sample in duplicates on the same alternate instrument and obtained reactive results.However, the reactive results were not reported to the physician(s).The ifu also states ¿if at least 2 of the 3 results are reactive (positive), the sample is repeatedly reactive (positive), and the presence of hbsag should be confirmed with the advia centaur hbsag confirmatory assay, additional hbv marker assays, or another approved confirmatory method.¿ in accordance with the laboratory¿s internal standard operating procedure (sop), the customer performed further hbsag testing on the original advia centaur xpt instrument before performing the confirmatory testing.The customer ran the same sample thrice on the original advia centaur xpt instrument and the results recovered to be non-reactive (negative).This result was not reported.The customer stated the expected result (reactive or nonreactive) for the affected patient was unknown but the customer considered the non-reactive result to be discordant, due to potential imprecision issues with the original advia centaur xpt instrument.Subsequently, the customer performed confirmatory testing, and the result was ¿not confirmed¿ (negative).Therefore, the customer reported the non-reactive (negative) result to the physician(s) and the result was not questioned.There are no allegations of patient harm, changes in treatment, or delays of diagnosis or treatment resulting from the observed result discordance.
 
Additional Manufacturer Narrative
Correction (27-jun-2025): h11 section has been revised.Siemens filed initial mdr 1219913-2025-00119 on 20-jun-2025.A united states (us) customer contacted the siemens remote services center (rsc) and reported observation of advia centaur hepatitis b surface antigen (hbsag) nonreactive results, which were discordant when using hbsag lot# 315.A siemens customer service engineer (cse) was dispatched to the account to evaluate the advia centaur xpt system.The cse performed routine troubleshooting activities, including the alignment of the reagent, ancillary, and sample probes, as well as checks of the wash stations, dispense, and aspiration functions.Following these actions, quality control (qc) and calibration results stabilized, with precision within acceptable limits.Return of the patient sample for further investigation by siemens was not warranted, as the customer did not request additional assistance with the patient interpretation of sample result.The reported issue was resolved, although a specific cause for the event was unable to be determined.A product problem has not been identified.The customer is operational, and no further actions are required.Note: in section h6, codes for investigation findings and investigation conclusions were updated.

Brand Name
HEPATITIS B SURFACE ANTIGEN II (HBSII)
Common Device Name
HEPATITIS B SURFACE ANTIGEN II (HBSII)
Manufacturer (Section D)
SIEMENS HEALTHCARE DIAGNOSTICS INC.
511 benedict ave
tarrytown NY 10591
Manufacturer (Section G)
SIEMENS HEALTHCARE DIAGNOSTICS INC.
333 coney st.
registration #: 1219913
east walpole MA 02032
Manufacturer Contact
varsha joshi
pritech park sez, block 11
sarjapur outer ring road
karnataka 56010-3
IN   560103
870577433
MDR Report Key22296009
Report Number1219913-2025-00119
Device Sequence Number8819708
Product Code LOM
UDI-Device Identifier00630414596914
UDI-Public(01)00630414596914(10)97138315(17)251216
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
P110041
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 06/27/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/16/2025
Device Model NumberN/A
Device Catalogue Number10492138
Device Lot Number97138315
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/28/2025
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date06/20/2025
Supplement Report FDA Received Date06/27/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown